Alert archive / Washington / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 15, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 2, 2004, 6:30 PM PDT for Lincoln County, Spokane County, Stevens County, Washington. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2004, 6:30 PM PDT (01:30 UTC)
- Expired
- Aug 2, 2004, 7:15 PM PDT
- In force
- 45 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 45 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 3763 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 030130
SVROTX
WAC043-063-065-030215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
624 PM PDT MON AUG 2 2004
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
NORTHERN SPOKANE COUNTY IN EASTERN WASHINGTON
SOUTHERN STEVENS COUNTY IN NORTHEAST WASHINGTON
* UNTIL 715 PM PDT
* AT 624 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM DAVENPORT TO 14 MILES WEST OF MEAD TO
MILLWOOD...OR ALONG A LINE EXTENDING FROM 25 MILES WEST OF CHENEY
TO 12 MILES NORTHWEST OF SPOKANE TO 7 MILES EAST OF SPOKANE...AND
MOVING NORTH AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DAVENPORT... MILLWOOD AND TRENTWOOD BY 630 PM PDT
CHATTAROY BY 640 PM PDT
DEER PARK BY 645 PM PDT
CHEWELAH BY 715 PM PDT
LAT...LON 4837 11751 4815 11751 4813 11745 4806 11745
4804 11716 4765 11713 4772 11765 4756 11817
4813 11823 4815 11819 4821 11819 4826 11812
4840 11768
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:30 PM PDT, 4 hours earlier.
Area forecast discussion, Aug 2, 2:30 PM PDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PDT MON AUG 2 2004 .SYNOPSIS...A PACIFIC TROUGH WILL APPROACH THE PACIFIC COAST OVERNIGHT TONIGHT AND REMAIN OFF THE COAST THROUGH THE WEEK. THIS WILL INCREASE THE CHANCES OF THUNDERSTORMS AND BRING SLIGHTLY COOLER TEMPERATURES. && .DISCUSSION...TONIGHT THROUGH THURSDAY...THE ADVERTISED PATTERN CHANGE IS UNDERWAY. THE RIDGE THAT HAS BEEN OVER THE NORTHWEST IS SHIFTING EASTWARD AS A DEEP LOW MOVES INTO THE EASTERN PACIFIC. THIS WILL PUT THE INLAND NORTHWEST IN SOUTH TO SOUTHWESTERLY FLOW THROUGH THE WEEK. CURRENT PROGS CONTINUE TO SLOW EASTWARD MOVEMENT OF UPPER LOW. TIMING NOW IS THAT TROUGH WILL NOT MOVE INLAND UNTIL THE EXTENDED PERIOD. AS SUCH THE CONVECTIVE POTENTIAL WILL LINGER ACROSS THE REGION THROUGH THE WEEK. IN THE SHORT TERM...A CUT-OFF LOW ISSLOWLY WORKING INTO SOUTHWEST OREGON. THUNDERSTORMS HAVE DEVELOPED AHEAD OF THIS WAVE ACROSS CENTRAL AND NORTHEAST OREGON. THIS WAVE IS EXPECTED TO CONTINUE TO MOVE NORTHEAST OVERNIGHT. CURRENTLY WE HAVE AMPLE MID LEVEL INSTABILITY AND THE WATER VAPOR LOOPER INDICATES MOISTURE ADVECTION FROM THE SOUTH. COMBINE THIS WITH THE SHORTWAVE MOVING THROUGH THE REGION AND THE ATMOSPHERE WILL SUPPORT HIGH BASED NOCTURNAL THUNDERSTORMS THROUGH THE NIGHT. THE WAVE MOVING THROUGH THE EASTERN ZONES WILL BE ENOUGH TO SUPPORT A WEAK MARINE PUSH OVERNIGHT. THIS WILL INCREASE WESTERLY WINDS AND BRING A 5-10 DEGREE COOL DOWN FOR TUESDAY. INSTABILITY LINGERS ACROSS THE REGION IN SOUTHERLY FLOW THROUGH THE WEEK. ANY SHORT WAVES THAT MOVE THROUGH THE REGION SHOULD BE ENOUGH TO KICK OFF ADDITIONAL THUNDERSTORMS. TIMING OF INDIVIDUAL WAVES WILL BE DIFFICULT AT BEST. HAVE GONE AHEAD AND BACKED OF SLIGHTLY ON THE CONVECTIVE POTENTIAL FOR TUESDAY THROUGH EARLY WEDNESDAY. BY WEDNESDAY NIGHT ANOTHER SERIES OF DISTURBANCES WILL INCREASE THE CHANCE OF CONVECTION...WITH THE BEST CHANCE OF WIDE SPREAD THUNDERSTORMS THURSDAY AFTERNOON. TEMPERATURES ARE EXPECTED TO FLUCTUATE DAY TO DAY...BUT MAINLY BE ABOVE NORMAL THROUGH THE SHORT TERM. /TOBIN THURSDAY NIGHT THROUGH MONDAY...THE MAJOR WAVE CURRENTLY DEEPENING OFF THE WEST COAST IS PROJECTED TO PUSH OUT OF THE REGION THURSDAY NIGHT INTO FRIDAY...PROVIDING THE REGION WITH SOME LINGERING CONVECTIVE ACTIVITY. A SECONDARY WAVE IS PROJECTED TO BRUSH ACROSS THE NORTHERN MOUNTAINS OF WASHINGTON AND IDAHO MOUNTAINS FRIDAY NIGHT CREATING THE POTENTIAL FOR ISOLATED OROGRAPHIC THUNDERSTORMS. ON SATURDAY A SHORTWAVE RIDGE AMPLIFIES OVER THE FORECAST REGION FOR DRY WEATHER AND A GRADUAL WARMING TREND. ON SUNDAY THE GFS SHIFTS THE UPPER LEVEL RIDGE AXIS EAST OVER WESTERN MONTANA AS A MAJOR WAVE MOVES TOWARD THE COAST. THE ECMWF AND GEM MODELS DIVERGE FROM THIS SOLUTION KEEPING THE WAVE FURTHER WEST AND AMPLIFYING THE RIDGE OVER WASHINGTON. PREFER THE SLOWER MORE RIDGE SOLUTION SO WILL PROJECT A DRY AND WARM FORECAST THROUGH MONDAY. /JVW && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 061 090 060 091 058 086/ 30 20 10 10 10 40 COEUR DALENE 054 091 060 092 058 087/ 30 20 10 20 10 40 PULLMAN 053 085 055 088 053 083/ 30 20 10 20 10 40 LEWISTON 064 093 062 094 060 089/ 30 20 20 20 10 30 COLVILLE 054 093 056 094 054 089/ 30 20 10 10 10 40 SANDPOINT 052 085 055 089 053 084/ 30 20 20 20 10 40 WALLACE 058 087 058 089 056 084/ 30 20 20 20 20 40 MOSES LAKE 058 090 062 092 060 087/ 20 10 10 05 10 30 WENATCHEE 064 089 062 091 060 086/ 20 05 05 05 20 30 OMAK 059 087 057 089 055 084/ 20 10 00 10 20 30 && .OTX... ID...RED FLAG WARNING FOR FIRE WEATHER ZONE ID101. WA...RED FLAG WARNING FOR FIRE WEATHER ZONE WA673 AND WA686.
Hazardous weather outlook, Aug 2, 3:57 PM PDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 357 PM PDT MON AUG 2 2004 IDZ001>004-026-027-WAZ031>037-044-031300- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-WATERVILLE PLATEAU- 357 PM PDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TONIGHT SCATTERED HIGH BASED THUNDERSTORMS ARE POSSIBLE ACROSS AREAS OF THE ZONES LISTED ABOVE. AS SUCH THE NATIONAL WEATHER SERVICE IN SPOKANE WASHINGTON HAS ISSUED A RED FLAG WARNING. PLEASE SEE THE LATEST RED FLAG WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ038-041>043-031300- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY- 357 PM PDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TONIGHT ISOLATED HIGH BASED THUNDERSTORMS ARE POSSIBLE ACROSS AREAS OF THE ZONES LISTED ABOVE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Washington, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.